How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Jones Your Own Question
Dr  Jones
Dr Jones, Board Certified MD
Category: Medical
Satisfied Customers: 3907
Experience:  MD-Post graduation.10 years in handling and helping patients.Expert in emergencies and diagnosis.
27521838
Type Your Medical Question Here...
Dr Jones is online now
A new question is answered every 9 seconds

I have a very bad taste in my mouth after a bout with a cold

Customer Question

I have a very bad taste in my mouth after a bout with a cold and then a fever._No energy, no appetite
Submitted: 6 years ago.
Category: Medical
Expert:  Dr Jones replied 6 years ago.
Were you treated with any medication especially antibiotics for your symptoms?
Do you have symptoms of sinusitis ?
Customer: replied 6 years ago.
I used tylenol when I had the fever last week.
I am never sure it agrees with me.
No antibiotics. No sinusitis.
It seems almost like my liver is discharging something.
Expert:  Dr Jones replied 6 years ago.
What do you mean by you never agree.And what made you think your liver is discharging something.Please provide details.
Customer: replied 6 years ago.
Tylenol has upset my stomach before.
I do not take any medications usually.
The way my guts feels it is a bit like one feels with a hangover?
Feels like my liver could be working hard.
But really I don't know...
The taste in my mouth is the worst symptom. Dry mouth, bitter taste.
Expert:  Dr Jones replied 6 years ago.
Thanks for the details.From details it seems you have tylenol induced gastritis with may be associated gastro-esophageal reflux disease and gastric acidity.Tylenol is known to cause such gastritis.This upset stomach with reflux can lead to bad test in mouth.Even in cases of cold one can get bad taste in mouth due postnasal drip and sinusitis.

The treatment is directed towards neutralizing gastric acid.A use of antacid like (ranitidine) can give relief within in short duration, however action last for shorter duration. Proton pump inhibitor(Prilosec) reduce acid formation and have comparatively longer duration of action.

I don't feel this is related to liver but if you want to you can get liver function tests done to be sure.but I don't feel its necessary.

Please ask if there are further questions or if you want me to explain anything. Thank you.Take care.Best luck.
Customer: replied 6 years ago.
Okay. Is there a natural way to reduce this acid?
i hate to take more drugs at this point.
I am generally very healthy person.
Expert:  Dr Jones replied 6 years ago.
Life style changes which can be extremely helpful and include - take vegetarian diet,drink milk, and avoid spicy food,smoking,caffeine,alcohol,smoking,fast food, large meals, sleep immediate after meal and stress.Take proper sleep.Don't sleep empty stomach.These are few things may help to relive symptoms but may take some time to show results.For bad taste in mouth mint containing chewing gums can be tried.And stop tylenol.Please ask if there are further questions or if you want me to explain anything. Thank you.Take care.Best luck.
Expert:  Dr Jones replied 6 years ago.
Please ask if there are any further questions.I would love to answer if there are any follow up questions.If you are satisfied with my replies please click ACCEPT so that I get credit for my time.Thank you.Take care.Regards.